|androgel - long term use
Oct 7, 2002
Hi. Thanks for all the help. This forum is great.
I am doing great and really don't want to change anything. I had steroid shots every other week from last September to December, did the patch for two months and then moved on to Androgel. I've been on it since. It has helped my sex drive and energy level a lot. Should I be concerned about being on it so long? I have had no bad side effects but don't want to cause worse problems for myself in the future. Also, what is cycling and would it be helpful. Thanks.
Response from Dr. Frascino
Glad to hear things are going well for you with both your energy and sex drive "up," so to speak. Should you be concerned about testosterone replacement's long-term side effects? No, not really. If you are using testosterone to replace a testosterone deficiency (hypogonadism), and you keep your levels in the normal range, you should be fine. Are there potential side effects? Sure, as with most meds, there are potential problems. Testosterone can make prostate cancers worse; it can cause some shrinkage of the size of your testicles, etc. However, being hypogonadal (allowing your testosterone to be below the normal range) is definitely associated with problems as well - fatigue, loss of muscle mass, and pooped-out, unhappy Mr. Happy's. So what to do? Well, that's "up" to you. I'm staying on my AndroGel and my Mr. Happy and biceps second my decisions. Stay well.
May I woo hoo after 3 yrs anxiety?
- White Vinegar To Treat Bacterial Vaginosis
- What Type Of Doctor Specializes In The Treatment Of Herpes?
- What Can Cause Blisters On Vagina Besides Herpes?
- Vinegar And Water For Bacterial Vaginosis
- Risk Using No Condom When One Partner Has Herpes But Not On An Outbreak
- Things That Look Like Herpes But Are Not
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.